Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 36, NWS Memphis, TN

September 23, 2006Pemiscot County, Missouri; Lake County, Obion County, Tennessee

NWS Memphis, TN issued this flash flood warning at Sep 23, 2006, 3:59 AM CDT for Pemiscot County, Missouri; Lake County, Obion County, Tennessee. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2006, 3:59 AM CDT (08:59 UTC)
Expired
Sep 23, 2006, 8:00 AM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Pemiscot County, MO, Lake County, TN, Obion County, TN

The radar

The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 5:00 AM CDTFLASH FLOODN Tiptonville, TNWATER COVERING SEVERAL ROADWAYS IN NORTH PORTION OF LAKE COUNTY.
Sep 23, 5:45 AM CDTFLASH FLOODUnion City, TNFLOOD IN LOW-LYING AREAS AND CITY PARK UNDER 3.5 FEET OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
1.9
Supercell composite
14.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 230901
FFWMEG
MOC155-TNC095-131-231300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
359 AM CDT SAT SEP 23 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAKE COUNTY IN NORTHWEST TENNESSEE
  OBION COUNTY IN NORTHWEST TENNESSEE
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 800 AM CDT

* AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THAT 5 TO 7 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. 
HEAVY RAIN CONTINUES TO FALL OVER NORTHERN PORTIONS OF THE WARNED 
COUNTIES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
  CITY...TROY...TIPTONVILLE...CLAYTON...BOLTON...WARDELL AND HAYTI
  HEIGHTS

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED...ACT QUICKLY. TURN AROUND, DONT DROWN

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

LAT...LON 3650 8896 3631 8897 3630 8939 3619 8995
      3642 8995 3640 8956 3651 8942

$$
2 follow-up statements
000 
WGUS74 KMEG 231008
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 AM CDT SAT SEP 23 2006

MOC155-TNC095-131-231300-
PEMISCOT MO-LAKE TN-OBION TN-
502 AM CDT SAT SEP 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
OBION...LAKE AND PEMISCOT COUNTIES...

AT 459 AM CDT...HEAVY RAIN BETWEEN ONE HALF AND ONE INCH PER HOUR 
WAS CONTINUING TO FALL OVER NORTHERN PORTIONS OF OBION...LAKE...AND 
PEMISCOT COUNTIES. DOPPLER RADAR HAS ESTIMATED THAT THESE LOCATIONS 
HAVE ALREADY RECEIVED 5 TO 7 INCHES OF RAINFALL. THE LAKE COUNTY 
SHERIFFS OFFICE HAS REPORTED WATER COVERING SEVERAL ROADWAYS ACROSS 
THE NORTHERN PORTIONS OF THE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIPTONVILLE...WOODLAND MILLS...UNION CITY...SAMBURG...CLAYTON AND
HAYWARD

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN.

.PLEASE REPORT ANY FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY 
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE 
IN MEMPHIS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3650 8896 3631 8897 3630 8939 3619 8995
      3642 8995 3640 8956 3651 8942

$$
000 
WGUS74 KMEG 231049
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
531 AM CDT SAT SEP 23 2006

MOC155-TNC095-131-231300-
PEMISCOT MO-LAKE TN-OBION TN-
531 AM CDT SAT SEP 23 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
OBION...LAKE AND PEMISCOT COUNTIES...

AT 526 AM CDT...SIGNIFICANT FLOODING WAS STILL BE REPORTED OVER 
NORTHERN PORTIONS OF PEMISCOT...OBION...AND LAKE COUNTIES. DOPPLER 
RADAR HAS ESTIMATED THAT THESE LOCATIONS HAVE RECEIVED 6 TO 10 
INCHES OF RAINFALL. MODERATE RAIN CONTINUES TO FALL OVER PORTIONS OF 
THE WARNED AREA AND WILL CONTINUE TO AGGREVATE THE ONGOING FLOODING.

AT 515 AM CDT...PEMISCOT CENTRAL DISPATCH REPORTED SIGNIFICANT 
FLOODING IN SOUTH PORTAGEVILLE AND MARSTON IN EXTREME NORTHERN 
PORTIONS OF PEMISCOT COUNTY. IN SOUTH PORTAGEVILLE...WATER WAS 
ENTERING INTO HOMES AND SANDBAGGING WAS UNDERWAY TO PREVENT 
ADDITIONAL FLOODING IN NEARBY HOMES. ALSO AN AMBULANCE SHED IN TOWN 
HAD ONE FOOT OF WATER INSIDE. IN THE COMMUNITY OF MARSTON ALONG 
INTERSTATE 55 WATER WERE INTO HOMES AND EVACUATIONS WERE UNDERWAY. 
COUNTY ROADS ALSO HAD WATER OVER THEM NEAR WARDELL AND HAYWARD.

AT 545 AM CDT...OBION COUNTY EMERGENCY MANAGEMENT REPORTED FLOODING 
OF LOW LYING AREAS IN UNION CITY. THE UNION CITY PARK WAS UNDER 
THREE AND A HALF FEET OF WATER. IN ADDITION...WATER WAS RISING 
RAPIDLY ALONG HARRIS CREEK AND THREATENING THE GREEN ACRES MOBILE 
HOME PARK. RESIDENTS IN THIS AREA ARE URGED TO TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIPTONVILLE...WOODLAND MILLS...UNION CITY...SAMBURG...CLAYTON AND
HAYWARD

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. TURN AROUND, DONT DROWN.

.PLEASE REPORT ANY FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY 
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE 
IN MEMPHIS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3650 8896 3631 8897 3630 8939 3619 8995
      3642 8995 3640 8956 3651 8942

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 3:46 AM CDT, 13 minutes earlier.

Area forecast discussion, Sep 23, 3:46 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
346 AM CDT SAT SEP 23 2006

.DISCUSSION...

ACTIVE WEATHER CONTINUES EARLY THIS MORNING ACROSS THE
MID-SOUTH...AND WILL CONTINUE INTO TONIGHT. FLOODING IS THE MAIN
CONCERN AT THE MOMENT...BUT THE SEVERE WEATHER THREAT ALSO
PERSISTS THROUGH TONIGHT. TRAINING THUNDERSTORMS IN A BAND HAVE
AFFECTED LOCATIONS FROM PARTS OF NORTHEAST AR ACROSS THE MISSOURI
BOOTHEEL INTO PARTS OF NORTHWEST TN OVERNIGHT. RADARS INDICATE A
MAXIMUM OF 12 TO 15 INCHES OF RAIN HAVE OCCURRED FROM RANDOLPH TO
CLAY COUNTY THE LAST COUPLE OF DAYS...ALTHOUGH HAVE NOT RECEIVED
ANY GROUND TRUTH RAIN MEASUREMENTS TO VERIFY THIS. HOWEVER...WE ARE
BEGINNING TO RECEIVE REPORTS OF WATER GETTING INTO HOUSES. WITH
MORE HEAVY RAIN FORECAST...A FLOOD WATCH HAS BEEN ISSUED FOR PARTS
OF NORTHEAST AR...THE MO BOOTHEEL...INTO NORTHWEST TN THROUGH
TONIGHT.

A VERY GOOD WEST TO EAST THERMAL BOUNDARY HAS SET UP ACROSS
NORTHERN PARTS OF THE MID-SOUTH. WITH SOUTHWEST FLOW
ALOFT...THUNDERSTORMS HAVE CONTINUOUSLY TRAINED ACROSS THIS AREA SINCE
YESTERDAY EVENING. IT MAY BE LATER THIS MORNING BEFORE THIS BAND
OF RAIN DIMINISHES OR PUSHES NORTH. STRONG SOUTH WINDS ARE FEEDING
LOWER TO MID 70S DEWPOINT AIR INTO THIS AREA. PRECIPITABLE WATER
VALUES ARE OVER 2 INCHES.

MEANWHILE...THE SEVERE WEATHER THREAT ALONG WITH MORE HEAVY RAIN STILL
EXIST ACROSS THE ENTIRE MID-SOUTH INTO TONIGHT WITH THE APPROACH OF A
COLD FRONT FROM THE WEST. SURFACE LOW PRESSURE OVER OK WILL LIFT
TO THE NORTHEAST TODAY WITH AN ASSOCIATED COLD FRONT MOVING TOWARD
THE MID-SOUTH. THE FRONT WILL MOVE INTO THE MID-SOUTH THIS
AFTERNOON AND THROUGH THE AREA TONIGHT AND EARLY SUNDAY. A SQUALL
LINE IS EXPECTED TO DEVELOP AHEAD OF THE FRONT BY LATE THIS
AFTERNOON AND MOVE THROUGH THE MID-SOUTH. WITH HIGH WIND SHEAR
AND MLCAPES FORECAST TO CLIMB TO BETWEEN 3500 AND 4000 J/KG...THE
SQUALL LINE WILL PROBABLY CONTAIN SEVERE THUNDERSTORMS. IN
ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE DAY AHEAD
OF THE SQUALL LINE / COLD FRONT DUE TO DAYTIME HEATING AND WARM
AIR ADVECTION. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL
POSSIBLE. THE SHEAR DOES BECOME MORE UNI-DIRECTIONAL DURING THE
DAY POSSIBLY REDUCING THE THREAT FROM TORNADOES BY THE TIME THE
SQUALL LINE ARRIVES. HOWEVER...EVEN WITH THE SQUALL
LINE...ISOLATED TORNADOES CAN NOT BE RULED OUT.

THE FRONT WILL MOVE SOUTHEAST OF THE MID-SOUTH SUNDAY MORNING FOLLOWED
BY DRIER AND COOLER AIR. LATEST MODELS INDICATE THE NEXT FRONT AND
CHANCE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT
AND THURSDAY...ABOUT AS INDICATED IN OUR PRESENT FORECAST / GRIDS.
ATTM...DYNAMICS / MOISTURE WITH THIS FRONT APPEAR TO BE MUCH LESS
THAN TODAYS FRONT. HOWEVER...THE FRONT TOWARDS THE MIDDLE OF NEXT
WEEK IS FORECAST TO BE FOLLOWED BY UNSEASONABLY COOL AIR. THE GFS
SHOWS THE ZERO DEGREE ISOTHERM AT 850 MB NEAR THE NORTHEAST TIP OF
THE MID-SOUTH 12Z FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  88  62  75  55 /  70  80  20  10
MKL  87  62  74  51 /  70  80  30  10
JBR  85  59  72  51 /  80  60  20  10
TUP  89  70  77  54 /  50  80  50  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH LATE TONIGHT FOR CLAY-CRAIGHEAD-GREENE-
     LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

MO...FLOOD WATCH THROUGH LATE TONIGHT FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLOOD WATCH THROUGH LATE TONIGHT FOR CARROLL-CROCKETT-DYER-
     GIBSON-HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.

&&

JCL
Hazardous weather outlook, Sep 22, 3:14 PM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT FRI SEP 22 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 PM CDT FRI SEP 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR MUCH
OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AS WELL AS
PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. THE MODERATE
RISK AREA IS ALONG AND TO THE WEST OF A LINE FROM UNION CITY
TENNESSEE TO SOMERVILLE TENNESSEE TO OXFORD MISSISSIPPI. THE
CITIES OF MEMPHIS AND JONESBORO ARE IN THE MODERATE RISK AREA.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ELSEWHERE ACROSS
THE MID-SOUTH TODAY AND TONIGHT. THIS INCLUDES THE REMAINDER OF
WEST TENNESSEE AND NORTH MISSISSIPPI. THE CITIES OF JACKSON AND
TUPELO ARE IN THE SLIGHT RISK AREA.

STRONG SOUTH WINDS AHEAD OF A POTENT LOW PRESSURE SYSTEM IN THE
PLAIN STATES WILL CONTINUE TO PUSH MOIST AND UNSTABLE AIR INTO THE
MID-SOUTH. IN ADDITION...A TURNING AND STRONG WIND PROFILE WILL
EXISTS THROUGHOUT THE ATMOSPHERE.

CONDITIONS ARE FORECAST TO BECOME RIPE FOR THE DEVELOPMENT OF A
FEW TORNADOES ACROSS THE ENTIRE MID-SOUTH...ESPECIALLY IN THE
MODERATE RISK AREA. THERE IS THE POSSIBILITY TORNADOES COULD BE
STRONG AND LONG-LIVED. DAMAGING WINDS AND LARGE HAIL ARE ALSO
POSSIBLE.

LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE MID-
SOUTH WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE MID-SOUTH SATURDAY NIGHT
AND EARLY SUNDAY. A SQUALL LINE IS FORECAST TO MOVE INTO NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL BY LATE AFTERNOON AHEAD OF THE
FRONT...AND MOVE ACROSS THE REMAINDER OF THE MID-SOUTH SATURDAY
NIGHT. THE THREAT OF SEVERE THUNDERSTORMS WILL OCCUR WITH THE SQUALL
LINE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN
ADDITION...SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MID-SOUTH
DURING THE DAY SATURDAY IN ADVANCE OF THE SQUALL LINE. LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE ACROSS THE MID-SOUTH SATURDAY AND SATURDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...AND LIKELY AGAIN ON
SATURDAY.

JFB

In the hours before

Local storm report, Sep 22, 10:10 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1010 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
            RANDOLPH

0430 PM     HAIL             CORNING                 36.41N 90.59W
09/22/2006  M1.00 INCH       CLAY               AR   TRAINED SPOTTER

            ONE INCH HAIL IN CORNING

0430 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
09/22/2006                   CLAY               AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
            80 TO 85 MPH.

0452 PM     TSTM WND DMG     REYNO                   36.36N 90.76W
09/22/2006                   CLAY               AR   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

0452 PM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0500 PM     TSTM WND DMG     N MALDEN                36.58N 89.98W
09/22/2006                   DUNKLIN            MO   BROADCAST MEDIA

            TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
            OF RESIDENCES BLOWN OFF.

0514 PM     TORNADO          KNOBEL                  36.32N 90.60W
09/22/2006                   CLAY               AR   LAW ENFORCEMENT

            TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
            THE TOWN OF CORNING NEAR KNOBEL.

0521 PM     HAIL             PIGGOTT                 36.38N 90.20W
09/22/2006  M1.75 INCH       CLAY               AR   TRAINED SPOTTER

            GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
            AND 135

0544 PM     TORNADO          NIMMONS                 36.31N 90.09W
09/22/2006                   CLAY               AR   BROADCAST MEDIA

            TORNADO ON GROUND

0545 PM     TORNADO          1 W KENNETT             36.24N 90.07W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84

0637 PM     TORNADO          TIPTONVILLE             36.38N 89.47W
09/22/2006                   LAKE               TN   LAW ENFORCEMENT

            TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
            DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED

0700 PM     TORNADO          RAVENDEN                36.24N 91.25W
09/22/2006                   LAWRENCE           AR   BROADCAST MEDIA

            TORNADO ON GROUND BY KAIT STORM CHASE TEAM

0708 PM     HAIL             5 W UNION CITY          36.42N 89.14W
09/22/2006  M0.50 INCH       OBION              TN   EMERGENCY MNGR

            HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.

0714 PM     TSTM WND DMG     5 W UNION CITY          36.42N 89.14W
09/22/2006                   OBION              TN   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HWY 22

0735 PM     TORNADO          5 W POCAHONTAS          36.26N 91.06W
09/22/2006                   RANDOLPH           AR   CO-OP OBSERVER

            VALLEY CHAPEL ROAD 5 TO 7 MILES WEST OF
            POCAHONTAS.CONFIRMED BY LAW ENFORCEMENT.

0752 PM     TORNADO          MAYNARD                 36.42N 90.90W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            TORNADO REPORTED NEAR TOWNS OF WARM SPRINGS AND MAYNARD

1000 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
09/22/2006  M1.00 INCH       RANDOLPH           AR   EMERGENCY MNGR

            QUARTER SIZED HAIL IN TOWN OF RAVENDEN SPRINGS.

1000 PM     FUNNEL CLOUD     RAVENDEN SPRINGS        36.31N 91.22W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            FUNNEL CLOUD OVER RAVENDEN SPRINGS

&&

MRM
Local storm report, Sep 22, 10:42 PM CDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             DALTON                  36.42N 91.15W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN DALTON

0354 PM     TSTM WND DMG     DALTON                  36.42N 91.15W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN DALTON

0400 PM     HAIL             W RAVENDEN              36.24N 91.25W
09/22/2006  E1.00 INCH       LAWRENCE           AR   PUBLIC

            HAIL REPORTED FROM JUST WEST OF RAVENDEN INTO RAVENDEN.
            PEA SIZED TO QUARTER HAIL.

0410 PM     HAIL             POCAHONTAS              36.26N 90.97W
09/22/2006  M0.88 INCH       RANDOLPH           AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL IN POCAHONTAS

0410 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES DOWN IN POCAHONTAS.

0415 PM     TSTM WND DMG     POCAHONTAS              36.26N 90.97W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MANY TREES REPORTED DOWN ACROSS THE ENTIRE COUNTY OF
            RANDOLPH

0430 PM     TSTM WND DMG     CORNING                 36.41N 90.59W
09/22/2006                   CLAY               AR   TRAINED SPOTTER

            SEVERAL TREES DOWN IN CORNING. ESTIMATED WIND SPEED WAS
            80 TO 85 MPH.

0430 PM     HAIL             CORNING                 36.41N 90.59W
09/22/2006  M1.00 INCH       CLAY               AR   TRAINED SPOTTER

            ONE INCH HAIL IN CORNING

0452 PM     TSTM WND DMG     BIGGERS                 36.33N 90.81W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN

0452 PM     TSTM WND DMG     REYNO                   36.36N 90.76W
09/22/2006                   CLAY               AR   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN

0500 PM     TSTM WND DMG     N MALDEN                36.58N 89.98W
09/22/2006                   DUNKLIN            MO   BROADCAST MEDIA

            TREES DOWN ONE TREE WAS 3 FEET IN DIAMETER. A FEW ROOFS
            OF RESIDENCES BLOWN OFF.

0514 PM     TORNADO          KNOBEL                  36.32N 90.60W
09/22/2006                   CLAY               AR   LAW ENFORCEMENT

            TORNADO ON THE GROUND REPORTED BY OFFICER...WELL SOUTH OF
            THE TOWN OF CORNING NEAR KNOBEL.

0521 PM     HAIL             PIGGOTT                 36.38N 90.20W
09/22/2006  M1.75 INCH       CLAY               AR   TRAINED SPOTTER

            GOLFBALL SIZED HAIL NEAR THE INTERSECTION OF HIGHWAYS 90
            AND 135

0544 PM     TORNADO          NIMMONS                 36.31N 90.09W
09/22/2006                   CLAY               AR   BROADCAST MEDIA

            TORNADO ON GROUND

0545 PM     TORNADO          1 W KENNETT             36.24N 90.07W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            TORNADO ON GROUND AT RIVER BRIDGE AT HWY 84

0637 PM     TORNADO          TIPTONVILLE             36.38N 89.47W
09/22/2006                   LAKE               TN   LAW ENFORCEMENT

            TORNADO IN TOWN OF TIPTONVILLE ACROSS STREET FROM FIRE
            DEPARTMENT...SEVERAL TREES DOWN AND TRASH CANS SCATTERED

0700 PM     TORNADO          RAVENDEN                36.24N 91.25W
09/22/2006                   LAWRENCE           AR   BROADCAST MEDIA

            TORNADO ON GROUND BY KAIT STORM CHASE TEAM

0708 PM     HAIL             5 W UNION CITY          36.42N 89.14W
09/22/2006  M0.50 INCH       OBION              TN   EMERGENCY MNGR

            HAIL FROM 1/4 TO 1/2 INCH REPORTED ALONG HWY 22.

0714 PM     TSTM WND DMG     5 W UNION CITY          36.42N 89.14W
09/22/2006                   OBION              TN   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HWY 22

0735 PM     TORNADO          5 W POCAHONTAS          36.26N 91.06W
09/22/2006                   RANDOLPH           AR   CO-OP OBSERVER

            VALLEY CHAPEL ROAD 5 TO 7 MILES WEST OF
            POCAHONTAS.CONFIRMED BY LAW ENFORCEMENT.

0752 PM     TORNADO          MAYNARD                 36.42N 90.90W
09/22/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            TORNADO REPORTED NEAR TOWNS OF WARM SPRINGS AND MAYNARD

1000 PM     FUNNEL CLOUD     RAVENDEN SPRINGS        36.31N 91.22W
09/22/2006                   RANDOLPH           AR   EMERGENCY MNGR

            FUNNEL CLOUD OVER RAVENDEN SPRINGS

1000 PM     HAIL             RAVENDEN SPRINGS        36.31N 91.22W
09/22/2006  M1.00 INCH       RANDOLPH           AR   EMERGENCY MNGR

            QUARTER SIZED HAIL IN TOWN OF RAVENDEN SPRINGS.

1015 PM     TSTM WND DMG     HOLCOMB                 36.40N 90.02W
09/22/2006                   DUNKLIN            MO   AMATEUR RADIO

            TREES DOWN AND POWER OUTAGES OVER NORTHERN HALF OF
            DUNKLIN COUNTY.

1015 PM     FLASH FLOOD      HOLCOMB                 36.40N 90.02W
09/22/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            SOME ROADS FLOODED OVER THE NORTHERN HALF OF DUNKLIN
            COUNTY. ALONG WITH HWY 25 AND SOME SECONDARY ROADS
            FLOODED.

&&

MRM
Special weather statement, Sep 22, 10:58 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1058 PM CDT FRI SEP 22 2006

TNZ001-230415-
LAKE TN-
1058 PM CDT FRI SEP 22 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAKE COUNTY.

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 8 MILES NORTHWEST OF
TIPTONVILLE TO 9 MILES WEST OF TIPTONVILLE AT 1058 PM CDT...MOVING
EAST AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN LAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Sep 22, 11:20 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1120 PM CDT FRI SEP 22 2006

TNZ002-230445-
OBION TN-
1120 PM CDT FRI SEP 22 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...OBION COUNTY.

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF
CLAYTON TO 9 MILES SOUTHWEST OF CLAYTON AT 1120 PM CDT...MOVING EAST
AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN OBION COUNTY...INCLUDING THE CITY OF UNION CITY...SHOULD
MONITOR THIS STORM CLOSELY.
Local storm report, Sep 23, 3:28 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
328 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     FLASH FLOOD      PIGGOTT                 36.38N 90.20W
09/23/2006                   CLAY               AR   EMERGENCY MNGR

            MOST OF CLAY COUNTY ARKANSAS DEALING WITH FLOODING. TOWNS
            OF PIGGOTT AND GREENWAY AND POLLARD ESPECIALLY HIT HARD.
            HWY 49 NORTH OF GREENWAY COMPLETELY SUBMERSED. WATER 6
            INCHES DEEP. COUNTY ROADS FLOODED. A NUMBER OF HOMES
            FLOODED.

&&

MRM
Local storm report, Sep 23, 3:47 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CDT SAT SEP 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     FLASH FLOOD      PIGGOTT                 36.38N 90.20W
09/23/2006                   CLAY               AR   EMERGENCY MNGR

            MOST OF CLAY COUNTY ARKANSAS DEALING WITH FLOODING. TOWNS
            OF PIGGOTT AND GREENWAY AND POLLARD ESPECIALLY HIT HARD.
            HWY 49 NORTH OF GREENWAY COMPLETELY SUBMERSED. WATER 6
            INCHES DEEP. COUNTY ROADS FLOODED. A NUMBER OF HOMES
            FLOODED.

0310 AM     FLASH FLOOD      MAYNARD                 36.42N 90.90W
09/23/2006                   RANDOLPH           AR   LAW ENFORCEMENT

            MAJOR FLOODING OVER NORTHERN SECTIONS OF RANDOLPH COUNTY.
            WATER 1 FOOT DEEP AT INTERSECTION OF HWY 90 AND 251.
            HOMES FLOODING ALONG HWY 115 IN MAYNARD

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:12 PM CDTTornado WarningMEGDunklin33 min
Sep 22, 9:18 PM CDTFlash Flood WarningMEGDunklin6 hr
Sep 22, 10:06 PM CDTTornado WarningMEGDunklin54 min
Sep 22, 10:45 PM CDTSevere Thunderstorm WarningMEGPemiscot26 min
Sep 23, 2:23 AM CDTFlash Flood WarningMEGDunklin5 hr
Sep 23, 3:11 AM CDTFlood WatchMEGDunklin, Pemiscot11 hr
Sep 23, 7:00 AM CDTFlash Flood WarningMEGDunklin6 hr
Sep 23, 7:38 AM CDTFlash Flood WarningMEGPemiscot5 hr
Sep 23, 12:52 PM CDTFlash Flood WarningMEGDunklin3 hr
Sep 22, 7:19 PM CDTSevere Thunderstorm WarningMEGObion, Weakley26 min
Sep 22, 7:59 PM CDTTornado WarningMEGMadison18 min
Sep 22, 8:08 PM CDTTornado WarningMEGCarroll, Henderson19 min
Sep 23, 5:27 AM CDTFlash Flood WarningMEGHenry, Weakley3 hr

Nearby

Flash Flood Warnings in Tennessee, 2006Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.